1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Will clonidine prevent opiate withdrawl?

Discussion in 'Opiate addiction' started by ShaneWood, Feb 4, 2012.

  1. ShaneWood

    ShaneWood Newbie

    Reputation Points:
    0
    Messages:
    3
    Joined:
    Dec 2, 2011
    28 y/o from U.S.A.
    I searched the forum and found nothing on this specific topic. I have been using opiate daily for about 5 days and I know that when I run out I will have withdrawls (this is based on past experience). My question is: If I start taking clonidine before Withdrawals starts, can this prevent Withdrawals in the first place? And if not, would it be better to begin taking the clonidine before Withdrawals started anyways?
     
  2. textosteron

    textosteron Titanium Member

    Reputation Points:
    660
    Messages:
    316
    Joined:
    May 8, 2009
    from earth
    There's really no need for clonidine after 5 days of opiates use.

    Clonidine's side effects will be worse than this what you describe as withdrawals (and i do know you can have wd's after very short periods of use, but they're nothing compared to real mofo's you get after many months or years of use. I'd dare, perhaps i'm wrong, to call this what you're talking about, a simple comedown, you have to pay your ticket for the ride, you know? One moment you're feeling warm and cozy, another you're being thrown out on the street in the cold).

    If you think you really need clonidine, then you should take it once the withdrawals begin, i don't see the point in taking it before that, even if a really hard wd was in question. Taking clonidine while you're under influence of opiates doesn't seem like a good idea, at least not to me.

    A friendly advice that may or may not be taken seriously:

    Keeping your mind busy with other, smarter things would be much more helpful. Go swimming, running, take a nice relaxing bath, go out and socialize, have a drink or two (yes, i know, a bad advice, but it would work for me in this "situation"), how should i know, just stop thinking about what you're thinking and everything should be ok.

    Stay well! :)
     
    Last edited: Feb 5, 2012
  3. aikidoka

    aikidoka Titanium Member

    Reputation Points:
    555
    Messages:
    204
    Joined:
    Dec 7, 2011
    from new_zealand
    textosteron is right; taking Clonidine if you don't have to is a bad idea. It has no preventative powers at all and it's use in reducing opiate withdrawals is hotly debated here, with some people swearing by it and others, like me, swearing at it. It laid waste to my motivation and energy levels so badly I stopped taking it after three days and put up with the withdrawals instead.

    And though you think you are getting withdrawals from 5 days using opiates then stopping, you aren't even in the same city let alone the same ballpark. If you keep going and stop after a month, then you'll know what withdrawals feel like. Sure you may bet a little bit uncomfortable, but that would be at the very most. As textosteron says, go for a walk, take a bath, play a video game or watch a movie; the feelings will pass very quickly and you won't even notice it after a day or so.

    Don't get me wrong; at least you had the foresight to ask an intelligent question, rather than just blunder on and do something without checking it out first.
     
  4. brettjv

    brettjv Titanium Member

    Reputation Points:
    555
    Messages:
    285
    Joined:
    Feb 10, 2012
    from U.S.A.
    Clonidine is very useful IF you have REALLY bad withdrawals after a long, hard dope run. I mean, having some can make the difference between running out of the detox center to go score, or putting a gun to your friggin head to end it all because the pain and suffering is so acute. However, it really only just BARELY takes the edge off ever so slightly, and reduces a couple of the symptoms ... it by NO means 'covers you' entirely. It just might make you ... not fail at your attempt to get clean due to extreme detox suffering. That's about the best you can hope for with that stuff.

    So basically I agree with the people above ... it's fairly useless for the effects you're likely to have from a 5-day run, because you shouldn't really have the w/d effects that it treats. The one exception I'd make to that is if you were a pretty hard-core addict sometime before in life, and you charged REALLY HARD on dope for 5 days straight. It *might* reduce the shitty-ness that you'd feel ever so slightly in that situation.
     
  5. Raskolnikov

    Raskolnikov Newbie

    Reputation Points:
    5
    Messages:
    99
    Joined:
    Jan 29, 2012
    from U.S.A.
    I always found clonidine helpful, it didn't prevent withdrawals, but in conjunction with the benzos it allowed swim to sleep a bit during the process. I have done it with/without clonidine, swim preferred having clonidine. I am just happy that he doesn't have to worry about that shit anymore- no fun.

    cheers
     
Tags: